Alert archive / Puerto Rico / Special Marine Warnings in 2018
Special Marine Warning 21, NWS JSJ
NWS JSJ issued this special marine warning at Nov 4, 2018, 8:15 AM CST. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 4, 2018, 8:15 AM CST (14:15 UTC)
- Expired
- Nov 4, 2018, 9:15 AM CST
- In force
- 60 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The San Juan radar (TJUA), 47 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
836
WHCA52 TJSJ 041415
SMWSJU
AMZ725-732-735-041515-
/O.NEW.TJSJ.MA.W.0021.181104T1415Z-181104T1515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service San Juan PR
1015 AM AST SUN NOV 4 2018
The National Weather Service in San Juan has issued a
* Special Marine Warning for...
Caribbean Waters of Puerto Rico from 10 NM to 17N...
Coastal Waters of Southern Puerto Rico out 10 NM...
Coastal Waters of Southern USVI, Vieques, and Eastern Puerto Rico
out 10 NM...
* Until 1115 AM AST
* At 1010 AM AST, a strong thunderstorm with frequent lightning
capable of producing waterspouts was located over mainly the
coastal areas just off the southeast coast of Puerto Rico. The
thunderstorms was moving west southwest round 15 knots.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* The strong thunderstorm will continue over the coastal waters but
may reach the southeast coastal areas of Puerto Rico during the
next hour or so.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.
Frequent lightning is occurring with this storm. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
&&
LAT...LON 1783 6598 1801 6587 1802 6583 1805 6584
1807 6580 1814 6577 1812 6554 1811 6557
1812 6558 1809 6557 1808 6555 1810 6548
1809 6545 1810 6545 1809 6543 1808 6533
1781 6553
TIME...MOT...LOC 1410Z 086DEG 13KT 1801 6572
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$
RAM/ERG1 follow-up statement
812
FZCA72 TJSJ 041510
MWSSJU
Marine Weather Statement
National Weather Service San Juan PR
1110 AM AST SUN NOV 4 2018
AMZ725-732-735-041519-
/O.EXP.TJSJ.MA.W.0021.000000T0000Z-181104T1515Z/
1110 AM AST SUN NOV 4 2018
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 1115 AM AST...
The affected areas were...
Caribbean Waters of Puerto Rico from 10 NM to 17N...
Coastal Waters of Southern Puerto Rico out 10 NM...
Coastal Waters of Southern USVI, Vieques, and Eastern Puerto Rico out
10 NM...
The thunderstorm has weakened and no longer poses a significant
threat to boaters.
LAT...LON 1783 6598 1801 6587 1802 6583 1805 6584
1807 6580 1814 6577 1812 6554 1811 6557
1812 6558 1809 6557 1808 6555 1810 6548
1809 6545 1810 6545 1809 6543 1808 6533
1781 6553
TIME...MOT...LOC 1509Z 086DEG 13KT 1800 6593
$$
RAM/ERGWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special marine warning went out at Nov 4, 2:02 AM CST, 6 hours 13 minutes earlier.
Area forecast discussion, Nov 4, 2:02 AM CST, 6 hours 13 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
402 AM AST Sun Nov 4 2018
.SYNOPSIS...Unstable conditions are expected to continue through
mid morning today due to the proximity of a deep layer trough. In
contrast, fair weather conditions are likely Sunday into early
next week as the trough relocates itself northeast of the forecast
area.
&&
.SHORT TERM...Today through Tuesday...
Currently showers and thunderstorms are moving over portions of
eastern Puerto Rico this activity will continue to move to the west
across other areas of the Island this morning. Due to their fast
forward speed rainfall accumulations have been light but if these
showers and thunderstorms keep developing and moving over the same
areas this morning urban and small stream flooding is possible.
developing across the eastern Puerto Yesterday a mid to upper-level
trough with an area of low pressure centered in the northeastern
Caribbean caused unstable weather conditions across Puerto Rico and
the U.S. Virgin Islands. This area of low pressure will move away
from the area later today as a drier airmass filters in aloft.
Therefore, weather conditions are forecast to improve, as a result
of decreasing instability and diminishing moisture over Puerto Rico
and the U.S. Virgin Islands. Additionally, the recent guidance
suggests that mid to upper level clouds will remain over the region
today which will limit shower and thunderstorm development. However,
local and diurnal effects will induce scattered showers and isolated
thunderstorms over portions of the interior and western Puerto Rico
this afternoon.
Monday through Tuesday, drier air will continue to limit shower
development early next week with precipitable water values progged
to fall within the 25th percentile of climatology. At the surface, a
strong ridge of high pressure is forecast to prevail through the
short-term period with east to northeast winds of 10 to 15 mph. One
caveat that could cause the short-term forecast to be adjusted, is
if the current guidance is underestimating the drying of the mid to
upper level of the atmosphere today through the rest of the short-
term period.
.LONG TERM...Wednesday through Monday
The TUTT low will be positioned to the NE of the local region
through most of this period,therefore maintaining Puerto Rico and
the US Virgin Islands under the non favorable area for shower and
thunderstorms development until at least through Thursday. On
Friday the TUTT low is forecast to move north of the Hispaniola
generating a more favorable environment for shower and
thunderstorms development through the incoming weekend.
is progged to remain in the central Atlantic well north of
Puerto Rico during the long term period, as a low and mid- level
ridge builds in from the west. Low-level moisture is forecast to
be near climatology, but showers are forecast to develop across
the eastern areas of Puerto Rico and the U.S. Virgin Islands
during the morning hours. Then local and diurnal effects will
induce showers over portions of the interior and western areas of
Puerto Rico during the afternoon. Guidance shows the TUTT low
slowly phasing out by Friday with weak ridging aloft building
overhead. At the Surface east to northeast winds of 10 to 15 mph
will prevail through next Sunday.
&&
.AVIATION....AVIATION...MVRF/VFR conds are currently prevailing
across the local terminal sites. MVRF conds are occurring due to
SHRA/Isold TSRA moving over the local terminals this morning.
SHRA/TSRA will continue through the morning hours, but should
start diminishing by 04/12Z. SHRA/VCSH will develop across
terminals TJMZ and TJBQ by 04/17Z before dissipating by 04/22Z.
Sfc winds out of the east to northeast at 10 to 20 kts with higher
gusts within SHRA/TSRA.
&&
.MARINE...Mariners can expect dangerous conditions as strong
thunderstorms will continue to move across local waters,
generating strong gusty winds,cloud to water lightning and low
visibilities. Today boaters should expect seas up to 8 feet
mainly across the Atlantic waters and Caribbean passages.
Therefore, small craft advisories are in effect through the rest
of the weekend. A high rip current risk is in effect for the
northern beaches of the islands.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 83 75 86 76 / 40 30 30 40
STT 86 77 87 77 / 30 30 30 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through Monday afternoon for Culebra-North
Central-Northeast-Northwest-San Juan and Vicinity-Southeast-
Western Interior.
VI...High Rip Current Risk through Monday afternoon for St Croix.
Small Craft Advisory until 8 AM AST Monday for St.Thomas...St.
John...and Adjacent Islands.
AM...Small Craft Advisory until 8 AM AST Monday for Caribbean Waters
of Puerto Rico from 10 NM to 17N-Coastal Waters of Northern
Puerto Rico out 10 NM-Coastal Waters of Northern USVI and
Culebra out 10 NM-Coastal Waters of Southern USVI Vieques
and Eastern Puerto Rico out 10 NM-Mona Passage Southward to
17N.
Small Craft Advisory until 2 PM AST Monday for Anegada Passage
Southward to 17N-Atlantic Waters of Puerto Rico and USVI
from 10 NM to 19.5N.
&&
SHORT TERM...TW
LONG TERM....EMHazardous weather outlook, Nov 4, 4:22 AM CST, 3 hours 53 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 511 AM AST domingo 4 de noviembre de 2018 AMZ710>745-PRZ001>013-050915- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central- Interior Central-Ponce y Vecindad-Noroeste- Oeste Interior- Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 511 AM AST domingo 4 de noviembre de 2018 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Existe la probabilidad de tronadas con lluvia fuerte y vientos en rafagas esta tarde a traves de sectores del este, interior y areas del oeste de Puerto Rico. .Inundaciones...Lluvia de moderada a fuerte pudiera resultar en inundaciones urbanas y de riachuelos. .Viento...Se esperan vientos sostenidos 20-24 MPH a traves de la mayoria de la region hoy. .Oleaje...Se espera oleaje picado de hasta 8 pies a traves de las aguas del Atlatnico y los pasajes del Caribe. .Corrientes marinas...Existe un riesgo alto de corrientes marinas para la costa norte de Puerto Rico y Culebra. .Dias dos a siete...lunes a sabado Se espera oleaje picado de hasta 7 pies hasta al menos el martes a traves de las aguas del Atlantico y los pasajes del Caribe. El oleaje comenzara a mejorar mas tarde en la noche a temprano la proxima semana. Una masa de aire mas seco llegara mas tarde en el dia y temprano la proxima semana y debe limitar el desarrollo de aguaceros y tronadas en areas del interior y oeste de Puerto Rico. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar, vientos, inundaciones y corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-050915- San Tomas, San John e Islas Adyacentes- Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 511 AM AST domingo 4 de noviembre de 2018 Esta perspectiva sobre las condiciones del tiempo peligrosas es para las Islas Virgenes Americanas y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Inundaciones...Lluvia fuerte pudiera resultar en inundaciones urbanas y de riachuelos. .Viento...Se esperan vientos sostenidos 20-24 MPH a traves de la mayoria de la region hoy. .Oleaje...Se espera oleaje picado de hasta 8 pies a traves de las aguas del Atlatnico y los pasajes del Caribe. .Corrientes marinas...Existe un riesgo alto de corrientes marinas para las playas del norte de Santa Cruz. .Dias dos a siete...lunes a sabado Se espera oleaje picado de hasta 7 pies hasta al menos el martes a traves de las aguas del Atlantico y los pasajes del Caribe. El oleaje comenzara a mejorar mas tarde en la noche a temprano la proxima semana. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar vientos corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
In the hours before
Special weather statement, Nov 4, 3:01 AM CST, 5 hours 14 minutes before
Special Weather Statement
National Weather Service San Juan PR
501 AM AST SUN NOV 4 2018
PRZ001-002-004-041000-
San Juan and Vicinity-Northeast-Eastern Interior-
501 AM AST SUN NOV 4 2018
...STRONG THUNDERSTORMS WILL AFFECT TRUJILLO ALTO...RIO GRANDE...SAN
JUAN...GURABO...LOIZA...CAROLINA...CANOVANAS...JUNCOS...GUAYNABO AND
BAYAMON MUNICIPALITIES...
At 500 AM AST, Strong thunderstorms are located over Canovanas,
and are moving northwest at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
San Juan, Trujillo Alto, Carolina, Guaynabo, Canovanas, Loiza, Rio
Grande, Vieques, Campo Rico, Suarez, Santa Barbara, Hato Candal, San
Isidro, La Dolores, Bartolo, Benitez, Lomas and Palmer.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 1846 6609 1844 6603 1845 6599 1844 6599
1844 6597 1846 6599 1844 6592 1845 6590
1843 6584 1841 6582 1842 6579 1841 6580
1841 6578 1839 6576 1825 6588 1839 6615
1844 6611 1843 6611 1844 6609
TIME...MOT...LOC 0900Z 128DEG 14KT 1838 6589
TWSpecial weather statement, Nov 4, 3:09 AM CST, 5 hours 6 minutes before
Comunicado Especial de las Condiciones del Tiempo Servicio Nacional de Meteorologia San Juan PR 938 PM AST sabado 3 de noviembre de 2018 PRZ005-008-040300- San Juan y Vecindad-Norte Central-Central Interior- Noreste-Este Interior-Sureste- 501 AM AST Domingo 4 de noviembre de 2018 ...FUERTES TRONADAS AFECTARAN El NORESTE DE PUERTO RICO INCLUYENDO EL AREA METROPOLITANA DE SAN JUAN... A las 5:00 AM AST, una fuerte tronada estaba localizada sobre Canovanas se esta moviendo hacia el oeste a unas 15 mph. Vientos en exceso de 30 mph son posibles con esta tronada. Lluvias torrenciales estan ocurriendo con estas tronadas, y podrian causar inundaciones localizadas. No maneje su vehiculo por carreteras inundadas. Rayos frecuentes de nube a tierra estan ocurriendo con esta tronada. Los rayos pueden caer a 10 millas de una tronada. Busque refugio dentro de un edificio o vehiculo. TW/EM
Special weather statement, Nov 4, 3:44 AM CST, 4 hours 31 minutes before
Comunicado Especial de las Condiciones del Tiempo Servicio Nacional de Meteorologia San Juan PR 938 PM AST sabado 3 de noviembre de 2018 PRZ001-002-004-041000- San Juan y Vecindad-Norte Central-Central Interior- Noreste-Este Interior-Sureste- 501 AM AST Domingo 4 de noviembre de 2018 ...FUERTES TRONADAS AFECTARAN El NORESTE DE PUERTO RICO INCLUYENDO EL AREA METROPOLITANA DE SAN JUAN... A las 5:00 AM AST, una fuerte tronada estaba localizada sobre Canovanas se esta moviendo hacia el oeste a unas 15 mph. Vientos en exceso de 30 mph son posibles con esta tronada. Lluvias torrenciales estan ocurriendo con estas tronadas, y podrian causar inundaciones localizadas. No maneje su vehiculo por carreteras inundadas. Rayos frecuentes de nube a tierra estan ocurriendo con esta tronada. Los rayos pueden caer a 10 millas de una tronada. Busque refugio dentro de un edificio o vehiculo. TW/EM
Special weather statement, Nov 4, 4:01 AM CST, 4 hours 14 minutes before
Special Weather Statement
National Weather Service San Juan PR
601 AM AST SUN NOV 4 2018
PRZ002-041045-
Northeast-
601 AM AST SUN NOV 4 2018
...STRONGS THUNDERSTORMS WILL AFFECT RIO GRANDE...FAJARDO...
NAGUABO...LUQUILLO...CANOVANAS AND CEIBA MUNICIPALITIES...
At 558 AM AST, Strong thunderstorms are located over Fajardo
and are moving northwest at 10 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Fajardo, Ceiba, Luquillo, Rio Grande, Aguas Claras, Luis M. Cintron,
Ramos, Hato Candal, La Dolores, Playa Fortuna, Roosevelt Roads,
Duque, Daguao, Bartolo and Palmer.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 1842 6579 1841 6580 1841 6577 1838 6575
1839 6572 1836 6567 1839 6562 1835 6564
1834 6562 1831 6563 1831 6561 1829 6564
1828 6562 1825 6562 1820 6570 1837 6589
1842 6582
TIME...MOT...LOC 0958Z 143DEG 5KT 1832 6567
TWSpecial weather statement, Nov 4, 4:13 AM CST, 4 hours 2 minutes before
Comunicado Especial de las Condiciones del Tiempo Servicio Nacional de Meteorologia San Juan PR 601 AM AST domingo 4 de noviembre de 2018 PRZ002-041045- Noreste- 601 AM AST domingo 4 de noviembre de 2018 ...FUERTES TRONADAS AFECTARAN RIO GRANDE, FAJARDO, NAGUABO, LUQUILLO, CANOVANAS Y CEIBA... A las 558 AM AST, tronadas fuertes estaban localizadas sobre Fajardo y moviendose hacia el noroeste a 10 mph. Lugares impactados incluyen... Fajardo, Ceiba, Luquillo, Rio Grande, Aguas Claras, Luis M. Cintron, Ramos, Hato Candal, La Dolores, Playa Fortuna, Roosevelt Roads, Duque, Daguao, Bartolo y Palmer. Lluvias torrenciales estan ocurriendo con estas tronadas, y podrian causar inundaciones localizadas. No maneje su vehiculo por carreteras inundadas. Rayos frecuentes de nube a tierra estan ocurriendo con esta tronada. Los rayos pueden caer a 10 millas de una tronada. Busque refugio dentro de un edificio o vehiculo. Esta tronada pudiera intensificarse, asegurese de seguir de cerca las estaciones de radio y television disponibles para informacion adicional y posibles avisos del Servicio Nacional de Meteorologia. TW/ERG
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 7:15 PM CDT | Special Marine Warning | JSJ | 90 min | |
| Nov 3, 7:30 PM CDT | Severe Thunderstorm Warning | JSJ | 30 min | |
| Nov 3, 7:42 PM CDT | Special Weather Statement | JSJ | 93 min | |
| Nov 3, 8:38 PM CDT | Special Weather Statement | JSJ | 82 min | |
| Nov 4, 3:01 AM CST | Special Weather Statement | JSJ | 59 min | |
| Nov 4, 3:29 AM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 4, 4:01 AM CST | Special Weather Statement | JSJ | 44 min | |
| Nov 4, 4:25 AM CST | Flash Flood Warning | JSJ | 116 min | |
| Nov 4, 6:38 AM CST | Areal Flood Advisory | JSJ | 5 hr | |
| Nov 4, 7:07 AM CST | Areal Flood Advisory | JSJ | 113 min |
Nearby
Special Marine Warnings in Puerto Rico, 2018Every special marine warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.